East African Journal of Statistics

Log in or Register to get access to full text downloads.

Remember me or Register

DOWNLOAD FULL TEXT Open Access  DOWNLOAD FULL TEXT Subscription or Fee Access

Bandwidth selection in smoothing functions

T K Kibua, M Karuku


A simple criterion for selecting a bandwidth parameter that controls the amount of smoothing in functions is described. The procedure is computationally inexpensive and, hence, worth adopting. We argue that the bandwidth parameter is determined by two factors: the kernel function and the length of the smoothing region. We give an illustrative example of its application using real data.

Keywords: Kernel, Smoothing functions, Bandwidth

> East African Journal of Statistics Vol. 1 (2) 2006: pp. 162-174
AJOL African Journals Online